Alert archive / Montana / Wind Advisories in 2007

Wind Advisory 13, NWS Billings, MT

September 30, 2007Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Sep 30, 2007, 2:32 PM MDT for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Sep 30, 2007, 6:00 PM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2007, 2:32 PM MDT (20:32 UTC)
In effect from
Sep 30, 2007, 6:00 PM MDT
Expired
Oct 1, 2007, 9:00 AM MDT
In force
15 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 8.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2007-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2007-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1820 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBYZ 302032
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
232 PM MDT SUN SEP 30 2007

.STRONG WINDS WILL DEVELOP OVER THE SOUTHWEST VALLEYS OF SOUTH
CENTRAL MONTANA THIS EVENING. THESE WINDS WILL BE CAUSED BY THE
COMBINATION OF LOW PRESSURE OVER SOUTHERN CANADA AND HIGH
PRESSURE OVER COLORADO. THE WINDS WILL DECREASE MONDAY MORNING.

MTZ065-010600-
/O.NEW.KBYZ.WI.Y.0013.071001T0000Z-071001T1500Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
232 PM MDT SUN SEP 30 2007

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT
MONDAY. 

SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH
THIS EVENING. THESE STRONG WINDS WILL CONTINUE OVERNIGHT BEFORE
TAPERING OFF MONDAY MORNING.

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY
STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS.

$$

MTZ066-010600-
/O.NEW.KBYZ.WI.Y.0013.071001T0000Z-071001T1500Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
232 PM MDT SUN SEP 30 2007

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT
MONDAY. 

SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH
THIS EVENING. THESE STRONG WINDS WILL CONTINUE OVERNIGHT BEFORE
TAPERING OFF MONDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER RIVER
AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED
FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY
LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER
CREEK ROAD.

$$
3 follow-up statements
000 
WWUS75 KBYZ 010328
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
928 PM MDT SUN SEP 30 2007

.A WEATHER PATTERN FAVORABLE FOR STRONG WINDS WILL CONTINUE TO
DEVELOP ALONG FAVORED AREAS IN WESTERN PORTIONS OF SOUTH CENTRAL
MONTANA TONIGHT.

MTZ065-011130-
/O.CON.KBYZ.WI.Y.0013.000000T0000Z-071001T1500Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
928 PM MDT SUN SEP 30 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY. 

SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO
60 MPH THIS EVENING. THESE STRONG WINDS WILL CONTINUE OVERNIGHT
BEFORE TAPERING OFF MONDAY MORNING.

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY
STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS.

$$

MTZ066-011130-
/O.CON.KBYZ.WI.Y.0013.000000T0000Z-071001T1500Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
928 PM MDT SUN SEP 30 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY. 

SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO
65 MPH THIS EVENING. THESE STRONG WINDS WILL CONTINUE OVERNIGHT
BEFORE TAPERING OFF MONDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER
RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE
EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH
SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF
FIDDLER CREEK ROAD.

$$
000 
WWUS75 KBYZ 011028
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
428 AM MDT MON OCT 1 2007

.THE COMBINATION OF LOW PRESSURE OVER ALBERTA AND HIGH PRESSURE
OVER YELLOWSTONE PARK WILL BRING STRONG WINDS TO FAVORED AREAS IN
WESTERN PORTIONS OF SOUTH CENTRAL MONTANA THIS MORNING.

MTZ065-011500-
/O.CON.KBYZ.WI.Y.0013.000000T0000Z-071001T1500Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
428 AM MDT MON OCT 1 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

SOUTHWEST WINDS AT 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
EARLY THIS MORNING AND TAPER OFF BY MID MORNING.

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY
STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS.

$$

MTZ066-011500-
/O.CON.KBYZ.WI.Y.0013.000000T0000Z-071001T1500Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
428 AM MDT MON OCT 1 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

SOUTHWEST WINDS AT 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE
EARLY THIS MORNING AND TAPER OFF BY MID MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER
RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE
EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH
SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF
FIDDLER CREEK ROAD.

$$

ARTHUR
000 
WWUS75 KBYZ 011457
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
857 AM MDT MON OCT 1 2007

MTZ065-011600-
/O.EXP.KBYZ.WI.Y.0013.000000T0000Z-071001T1500Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
857 AM MDT MON OCT 1 2007

...WIND ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING. 

SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST
THIS MORNING. THE WINDS WILL SWITCH TO THE WEST AND DECREASE A BIT
BY NOON. WINDS WILL STAY BELOW ADVISORY CRITERIA...THEREFORE THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

MTZ066-011600-
/O.EXP.KBYZ.WI.Y.0013.000000T0000Z-071001T1500Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
857 AM MDT MON OCT 1 2007

...WIND ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING. 

SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST
THIS MORNING. THE WINDS WILL SWITCH TO THE WEST AND DECREASE A BIT
BY NOON. WINDS WILL STAY BELOW ADVISORY CRITERIA...THEREFORE THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Sep 30, 9:06 AM MDT, 5 hours 26 minutes earlier.

Area forecast discussion, Sep 30, 9:06 AM MDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
906 AM MDT SUN SEP 30 2007

.SHORT TERM...VALID FOR TDY AND MON...

COOL START THIS MORNING WITH AREAS OF FROST AROUND. CONDITIONS A
LITTLE COOLER THEN GUIDANCE WOULD INDICATE FOR THIS TIME...WHICH
MAY MEAN THAT FORECAST HIGHS COULD BE A COUPLE OF DEGREES TOO
WARM TODAY. THE EXCEPTION IS THE WEST WHERE TEMPERATURES WERE
ALREADY RECOVERING WELL WITH DOWNSLOPE FLOW. RAISED HIGHS A FEW
DEGREES IN THESE LOCATIONS. LOW LEVELS A LITTLE DAMP IN SPOTS
WITH RAIN FROM YESTERDAY AND LAST NIGHT. PATCHY LOW CLOUDS NEAR
THE EAST SLOPES OF THE BEARTOOTH AND ABSAROKA MOUNTAINS ALONG
WITH THE BIG HORNS IN SHERIDAN COUNTY FROM RECENT RAIN AND COOL
MORNING READINGS. CLOUDS SHOULD BURN OFF THIS MORNING WITH STRONG
SUNSHINE. FLOW BACKS QUICKLY DOWNSLOPE TODAY...SO WILL LET
FORECAST HIGHS RIDE FOR THE REST OF THE AREA TODAY. LEE TROUGH
DEVELOPING ALONG THE EAST SLOPES...AND THIS WILL PRODUCE SOME
GUSTY WINDS IN LIVINGSTON. HANDLED WELL IN GOING FORECAST. NO
OTHER CHANGES THIS MORNING. HUMPHREY

.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...

GOOD CONSISTENCY BETWEEN EXTENDED RANGE MODELS CONTINUE THROUGH
THE PERIOD. PROGRESSIVE TROUGH WILL EXIT AREA EARLY
TUESDAY...GIVING WAY TO DRY ZONAL FLOW ACROSS AREA THROUGH
WEDNESDAY...AND HAVE ADJUSTED PRECIPITATION CHANCES DOWN DURING
THIS PERIOD. SOUTHWEST UPPER FLOW BEGINS TO DEVELOP OVER AREA ON
THURSDAY AS LARGE UPPER TROUGH SETTLES INTO PACIFIC NORTHWEST. ALL
MODEL SOLUTIONS SUGGEST THIS LARGE UPPER TROUGH GRADUAL SHIFTS
INTO INTERMOUNTAIN REGION BY SATURDAY...HOWEVER LATEST EUROPEAN
AND GFS MODELS SUGGEST MOST SHORTWAVE ENERGY WILL MAKE ITS WAY
INTO FOUR CORNERS AREA. THIS WOULD MINIMIZE THE PRECIPITATION
THREAT ACROSS FORECAST AREA FOR EARLY WEEKEND. DID NOT MAKE ANY
SIGNIFICANT ADJUSTMENTS TO THIS PERIOD BUT WILL BEAR WATCHING.
TROUGH FROM THIS PAST WEEKEND TRENDED FARTHER SOUTH THAN MODEL
RUNS EARLIER IN THE WEEK DEPICTED...SO MAY NEED TO APPLY
ADJUSTMENTS TO GOING FORECAST ON LATER SHIFTS. MEIER

&&

.AVIATION...

SOME MVFR CONDITIONS WILL BE POSSIBLE WITH LOW CLOUDS DECKS IN
THE SHERIDAN AREA THIS MORNING. OTHERWISE...VFR CONDITIONS WILL
PREVAIL ACROSS THE FORECAST AREA TODAY AND TONIGHT. SOLUM

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY MON     TUE     WED     THU     FRI     SAT
-------------------------------------------------------
BIL 065 043/072 041/064 038/064 039/059 043/061 039/057
    0/U 00/B    30/B    00/B    22/W    34/R    32/W
LVM 065 039/064 037/059 036/059 033/053 036/057 034/054
    0/N 03/W    32/W    22/W    32/W    33/R    32/W
HDN 067 041/076 040/065 037/070 038/064 040/065 038/058
    0/U 00/B    30/B    00/B    22/W    33/R    42/W
MLS 065 041/078 041/068 036/066 036/061 042/063 039/060
    0/U 00/U    20/B    00/B    22/W    34/R    32/W
4BQ 065 040/076 040/065 036/071 035/066 039/064 037/060
    0/U 00/U    20/B    00/B    22/W    33/R    32/W
BHK 065 036/075 038/064 032/065 036/062 038/060 036/056
    0/U 00/U    20/B    00/B    22/W    23/R    32/W
SHR 065 035/074 037/062 032/065 033/062 036/061 034/059
    0/U 00/U    40/B    00/B    22/W    43/R    32/W

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Sep 30, 3:34 AM MDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
334 AM MDT SUN SEP 30 2007

MTZ028>042-056>058-063>068-WYZ098-099-010945-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
334 AM MDT SUN SEP 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Montana, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.